Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 99, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 22, 1999, 3:55 PM CDT for Anoka County, Washington County, Minnesota. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 1999, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 22, 1999, 5:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Anoka County, MN, Washington County, MN
The radar
The Minneapolis radar (KMPX), 52 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:00 PM CDT | Thunderstorm Wind 50 | Fridley, MN | Trees down. Estimated Windspeed. |
| Jun 22, 4:10 PM CDT | Thunderstorm Wind 50 | Coon Rapids, MN | Trees down. Estimated Windspeed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
888 WUUS1 KMSP 222058 RRA SVRMSP MNC003-163-222200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 355 PM CDT TUE JUN 22 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANOKA COUNTY IN EAST CENTRAL MINNESOTA WASHINGTON COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 500 PM CDT * AT 355 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORM STRETCHING FROM PLYMOUTH THROUGH MINNEAPOLIS TO ST PAUL. THESE THUNDERSTORMS WERE MOVING NORTH AT 45 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... BLAINE LINO LAKES STILLWATER MARINE ON ST CROIX LAKELAND HUGO THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:15 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 22, 2:15 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 215 PM CDT TUE JUN 22 1999 FORECAST CONCERN NEAR TERM...CONVECTIVE AND HEAVY RAIN POTENTIAL. 50H TROF SWINGING NORTHEAST INTO IOWA WITH RAPID DEVELOPMENT INTO SOUTHERN MINNESOTA. WITH 65 TO 70 DEGREE DEWPOINTS AND PRECIPITABLE WATER VALUES INTO AROUND 1.5 INCHES WILL MENTION LOCALLY HEAVY RAIN IN THE EAST. 850MB THETA-E RIDGE MOVES INTO THE EAST OVERNIGHT WITH MODERATE/STRONG SOUTHERLY FLOW. WILL LIKELY SEE A SHOT OF RAIN WITH THE VORT MAX/SHORTWAVE INTO THE EAST THIS EVENING AND THEN THE FRONT LATER ON. MODELS MOVE THE CDFNT SLOWER THAN PREVIOUS RUN WITH AVN BEING THE SLOWEST. WILL BRING FRONT TO A KSTC-KRWF LINE BY 12Z AND INTO WI BY 18Z. LIKELY SEE SCATTERED ACTIVITY INTO EASTERN MN DURING THE MORNING...THEN SHOULD END BY NOON WITH WESTERLY FLOW ADVERTISED ALOFT. ANY REDEVELOPMENT IN THE AFTERNOON WOULD OCCUR INTO WI OR FAR SOUTHEAST MN. LATER PERIODS...APPEARS TO BE SIGNIFICANT DRYING BEHIND FRONT FOR WEDNESDAY NIGHT INTO THURSDAY. FOLLOWED GUIDANCE TEMPERATURES HERE. EXTENDED PERIOD...RETURN FLOW DEVELOPS BEHIND RETREATING HIGH OVER MN THURSDAY NIGHT. 850 MB THETA-E ADVECTION IS STRONG INTO EASTERN SODAK THURSDAY AFTERNOON ALREADY. THIS SPREADS INTO WESTERN MN THURSDAY NIGHT. WILL MENTION CHANCE IN THE WEST THURSDAY NIGHT INTO EARLY FRIDAY. THEN WARM AND HUMID CONDITIONS TO RETURN FOR THE WEEKEND. TIMING OF NEXT CDFNT ON MRF BRINGS IT INTO WESTERN MN BY SATURDAY EVENING AND INTO WISCONSIN SUNDAY MORNING. WILL TIME CHANCE ACCORDINGLY ACROSS THE CWA. .MSP...NONE DWE
In the hours before
Special weather statement, Jun 22, 11:49 AM CDT, 4 hours 6 minutes before
MNZ041-047-048-054>056-064-222330- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1149 AM CDT TUE JUN 22 1999 THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN MINNESOTA LATE THIS AFTERNOON AND TONIGHT. THE THREAT AREA IS LOCATED WEST OF A LINE FROM ALEXANDRIA TO MONTEVIDEO. THUNDERSTORMS WILL DEVELOP AHEAD OF AND A LONG A COLD FRONT WHICH IS dEXPECTED TO MOVE INTO WESTERN MINNESOTA DURING THE EVENING. THE MAIN THREAT FROM THE STORMS WILL BE IN THE FORM OF LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NEEDED IN WESTERN MINNESOTA THIS EVENING.
Special weather statement, Jun 22, 11:49 AM CDT, 4 hours 6 minutes before
MNZ041-047-048-054>056-064-222330- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1149 AM CDT TUE JUN 22 1999 THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN MINNESOTA LATE THIS AFTERNOON AND TONIGHT. THE THREAT AREA IS LOCATED WEST OF A LINE FROM ALEXANDRIA TO MONTEVIDEO. THUNDERSTORMS WILL DEVELOP AHEAD OF AND A LONG A COLD FRONT WHICH IS EXPECTED TO MOVE INTO WESTERN MINNESOTA DURING THE EVENING. THE MAIN THREAT FROM THE STORMS WILL BE IN THE FORM OF LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NEEDED IN WESTERN THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN MINNESOTA LATE THIS AFTERNOON AND TONIGHT. THE THREAT AREA IS LOCATED WEST OF A LINE FROM ALEXANDRIA TO MONTEVIDEO. THUNDERSTORMS WILL DEVELOP AHEAD OF AND A LONG A COLD FRONT WHICH IS EXPECTED TO MOVE INTO WESTERN MINNESOTA DURING THE EVENING. THE MAIN THREAT FROM THE STORMS WILL BE IN THE FORM OF LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NEEDED IN WESTERN MINNESOTA DURING THE EVENING.
Special weather statement, Jun 22, 11:49 AM CDT, 4 hours 6 minutes before
MNZ041-047-048-054>056-064-222330- SEVERE WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1149 AM CDT TUE JUN 22 1999 THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN MINNESOTA LATE THIS AFTERNOON AND TONIGHT. THE THREAT AREA IS LOCATED WEST OF A LINE FROM ALEXANDRIA TO MONTEVIDEO. THUNDERSTORMS WILL DEVELOP AHEAD OF AND A LONG A COLD FRONT WHICH IS dEXPECTED TO MOVE INTO WESTERN MINNESOTA DURING THE EVENING. THE MAIN THREAT FROM THE STORMS WILL BE IN THE FORM OF LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE NEEDED IN WESTERN MINNESOTA THIS EVENING.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:25 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 30 min |
| Jun 21, 7:56 PM CDT | Severe Thunderstorm Warning | MPX | Benton, Morrison | 34 min |
| Jun 22, 3:49 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey | 56 min |
| Jun 22, 4:05 PM CDT | Severe Thunderstorm Warning | MPX | Wright | 55 min |
| Jun 22, 4:14 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 61 min |
| Jun 22, 4:14 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 61 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.